MAUDE Adverse Event Report: COVIDIEN DRSG,NON-ADH,DRY, 8X3'',PEEL PCK; DRESSING,WOUND,OCCLUSIVE

COVIDIEN DRSG,NON-ADH,DRY, 8X3'',PEEL PCK; DRESSING,WOUND,OCCLUSIVE
Model Number 1238
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation as it has been discarded; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the patient had craniotomy surgery and a retained sponge was noted in the mri post surgery.Disclosure to the patient/ parents was done.Per neurosurgery progress notes, in reviewing the patient¿s postop mri, there was a notable t2 hyperintensity in the interhemispheric fissure posteriorly which was not noted on the patient¿s preoperative mri.There was a concern for retained foreign object, specifically telfa used for protection of the cerebral cortex during the dissection of the interhemispheric fissure.Although the surgical counts were correct at the end of the operative procedure, the telfa was cut into strips and then counted.The telfa used does not have strings attached to facilitate counting.In reviewing with other operative personnel present during the surgery, it appears that one piece of counted telfa may have been cut again and the count not updated.This may account for the discrepancy between the correct surgical count and the apparent retained telfa visualized on mri.The patient was scheduled to go back to the operating room for the removal of the retained telfa (exploration of left frontal craniotomy for removal of retained foreign body).The foreign object was successfully removed.The current status of the patient is stable.

Brand Name
DRSG,NON-ADH,DRY, 8X3'',PEEL PCK
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key10086818
Report Number1018120-2020-00412
Device Sequence Number14184029
Product Code NAD
UDI-Device Identifier10884521065307
UDI-Public10884521065307
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1238
Device Catalogue Number1238
Device Lot Number19M026062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2020
Initial Report FDA Received Date05/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age10 YR